Alert archive / Alabama / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Huntsville, AL
NWS Huntsville, AL issued this winter storm warning at Feb 9, 2011, 4:19 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 9, 2011, 3:00 PM CST. It was in force for 10 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 2011, 4:19 AM CST (10:19 UTC)
- In effect from
- Feb 9, 2011, 3:00 PM CST
- Expired
- Feb 10, 2011, 12:34 AM CST
- In force
- 10 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 4:34 PM CST | SNOW 0 | Cherokee, AL | DUSTING OF SNOW REPORTED IN RIVERTON AND CHEROKEE...MAINLY ON ELEVATED AND GRASSY AREAS. |
| Feb 9, 6:00 PM CST | SNOW 1 | 2 Wsw Killen, AL | |
| Feb 9, 6:15 PM CST | SNOW 0 | Florence, AL | WRECKS REPORTED COUNTYWIDE ACROSS LAUDERDALE COUNTY. HEAVY SNOW NOW REPORTED IN THE WESTERN PORTION OF THE COUNTY. |
| Feb 9, 7:00 PM CST | SNOW 2 | 3 Sw Phil Campbell, AL | |
| Feb 9, 7:05 PM CST | SNOW 2 | 6 E Moulton, AL | |
| Feb 9, 7:10 PM CST | SNOW 1 | Harvest, AL | |
| Feb 9, 7:20 PM CST | SNOW 1 | Cowan, TN | ROADS BEGINNING TO BECOME COVERED IN SNOW. |
| Feb 9, 7:25 PM CST | SNOW 1 | Madison, AL | ROADWAYS BECOMING SLUSHY IN DOWNTOWN MADISON. |
| Feb 9, 7:33 PM CST | SNOW 0 | N Hazel Green, AL | BRIDGE ON CARRIGER ROAD IS BECOMING SLICK IN THE FISK COMMUNITY NORTH OF HAZEL GREEN. |
| Feb 9, 7:38 PM CST | SNOW 0 | Huntsville, AL | SNOW BEGINNING TO ACCUMULATE ON GOVERNORS DRIVE EAST OF CALIFORNIA STREET IN HUNTSVILLE. |
| Feb 9, 7:45 PM CST | SNOW 1.2 | Madison, AL | MEASURED ON COUNTY LINE ROAD IN MADISON. |
| Feb 9, 7:46 PM CST | SNOW 0 | Boaz, AL | SNOW BEGINNING TO STICK TO ROADWAYS IN BOAZ. |
| Feb 9, 7:48 PM CST | SNOW 1.5 | Harvest, AL | MEASURED IN MONROVIA WEST OF JEFF ROAD. |
| Feb 9, 7:50 PM CST | SNOW 0 | Huntsville, AL | MONTE SANO BLVD BECOMING SLICK AND SNOW COVERED. |
| Feb 9, 7:56 PM CST | SNOW 0 | N Huntsville, AL | ROAD CREWS ARE BEGINNING TO BARRICADE ELEVATED SECTIONS OF MEMORIAL PARKWAY DUE TO SLICK CONDITIONS DEVELOPING. |
| Feb 9, 8:00 PM CST | SNOW 1 | Cullman, AL | MEASURED IN DOWNTOWN CULLMAN. |
| Feb 9, 8:05 PM CST | SNOW 2 | 6 W Moulton, AL | MEASURED IN MOUNT HOPE. |
| Feb 9, 8:06 PM CST | SNOW 0 | Huntsville, AL | ELEVATED SECTIONS OF INTERSTATE 565 ARE CURRENTLY BEING CLOSED DUE TO SLICK CONDITIONS. RELAYED VIA MEDIA. |
| Feb 9, 8:15 PM CST | SNOW 1.5 | Madison, AL | |
| Feb 9, 8:17 PM CST | SNOW 3 | 3 Sw Phil Campbell, AL | UPDATE. STORM TOTAL NOW UP TO 3 INCHES. |
| Feb 9, 8:20 PM CST | SNOW 1.4 | Winchester, TN | |
| Feb 9, 8:24 PM CST | SNOW 0.8 | Cullman, AL | 0.5 TO 1 INCH OF SNOW COUNTYWIDE. SLICK SPOTS MAINLY IN NORTHERN CULLMAN COUNTY. |
| Feb 9, 8:30 PM CST | SNOW 1.6 | 4 Nnw Madison, AL | |
| Feb 9, 8:43 PM CST | SNOW 0 | E Huntsville, AL | CHAPMAN MOUNTAIN IS NOW CLOSED DUE TO ICY AND SLICK CONDITIONS. |
| Feb 9, 8:45 PM CST | SNOW 1.3 | Se Huntsville, AL | MEASURED OFF WEATHERLY ROAD. |
| Feb 9, 8:57 PM CST | SNOW 1.3 | E Rogersville, AL | MEASURED EAST OF LAUDERDALE COUNTY HIGH SCHOOL |
| Feb 9, 9:00 PM CST | SNOW 1.6 | Huntsville, AL | MEASURED AT THE NWS OFFICE. |
| Feb 9, 9:00 PM CST | SNOW 2 | S Madison, AL | MEASURED IN THE EDGEWATER SUBDIVISION OFF OF ZIERDT ROAD. |
| Feb 9, 9:11 PM CST | SNOW 1.8 | Harvest, AL | UPDATE. STORM TOTAL NOW UP TO 1.75 IN HARVEST. SIDEWALK IS BEGINNING TO ICE OVER. |
| Feb 9, 9:15 PM CST | SNOW 0 | Huntsville, AL | RESEARCH PARK BLVD IS NOW CLOSED. REPORT RELAYED VIA MEDIA. |
| Feb 9, 9:24 PM CST | SNOW 0 | Florence, AL | NUMEROUS WRECKS IN AND AROUND FLORENCE. SLICK ROADS REPORTED COUNTYWIDE ALSO. |
| Feb 9, 9:24 PM CST | SNOW 1 | Athens, AL | 1 INCH OF SNOW REPORTED COUNTYWIDE. NUMEROUS WRECKS... SLICK ROADS...AND OVERPASSES REPORTED. NO ROADS ARE CLOSED AT THIS TIME. |
| Feb 9, 9:24 PM CST | SNOW 1 | Guntersville, AL | AROUND AN INCH OF SNOW MEASURED COUNTYWIDE ALONG WITH SLICK SPOTS ON AREA ROADWAYS. DOT IS CURRENTLY TREATING BOTH HWY 69 FROM GUNTERSVILLE TO ARAB AND 227 NEAR THE STATE PARK DUE TO ICY CONDITIONS. |
| Feb 9, 9:24 PM CST | SNOW 2 | Moulton, AL | NUMEROUS WRECKS IN AND AROUND MOULTON. SLICK ROADS REPORTED COUNTYWIDE. |
| Feb 9, 9:30 PM CST | SNOW 2 | Harvest, AL | SNOW MEASURED OFF OF CAPSHAW ROAD IN HARVEST/MONROVIA AREA. A FEW SLICK SPOTS ALSO BEING REPORTED IN THE AREA. |
| Feb 9, 9:30 PM CST | SNOW 2 | Morgan City, AL | |
| Feb 9, 9:30 PM CST | SNOW 2 | Rogersville, AL | |
| Feb 9, 9:30 PM CST | SNOW 3.2 | 6 E Moulton, AL | MEASURED 3.25 INCHES OF SNOW. ROADWAYS BETWEEN HILLSBORO TO MIDWAY ARE TREACHEROUS. NUMEROUS ACCIDENTS IN THAT AREA DUE TO ICY CONDITIONS ON THE ROADWAYS. |
| Feb 9, 9:31 PM CST | SNOW 1.2 | Fort Payne, AL | SLICK SPOTS BEING REPORTED ON MOUNTAIN GAP ROADS ON SAND AND LOOKOUT MOUNTAINS IN DEKALB COUNTY. |
| Feb 9, 9:33 PM CST | SNOW 1 | Winchester, TN | MEASURED AT THE 911 CENTER. |
| Feb 9, 9:34 PM CST | SNOW 1.5 | Lynchburg, TN | 1-1.5 INCHES OF SNOW MEASURED AT THE 911 CENTER IN MOORE COUNTY. |
| Feb 9, 9:35 PM CST | SNOW 1 | Fayetteville, TN | ONE OR TWO WRECKS REPORTED IN VANTOWN. ROADS ARE SNOW COVERED IN THE SOUTHWESTERN PORTION OF LINCOLN COUNTY. |
| Feb 9, 9:36 PM CST | SNOW 0.8 | Scottsboro, AL | 0.5-1 INCH OF SNOW MEASURED AT EMA OFFICE IN SCOTTSBORO. NO WRECKS HAVE BEEN REPORTED AT THIS TIME. |
| Feb 9, 9:40 PM CST | HEAVY SNOW 2.4 | 10 W Moulton, AL | |
| Feb 9, 9:40 PM CST | SNOW 3.8 | 3 Sw Phil Campbell, AL | UPDATE. STORM TOTAL SNOWFALL NOW UP TO 3.75 INCHES. |
| Feb 9, 9:45 PM CST | SNOW 0 | Fort Payne, AL | FORT PAYNE GAP UP LOOKOUT MOUNTAIN IS CLOSED DUE TO ICY CONDITIONS. |
| Feb 9, 9:49 PM CST | SNOW 2.1 | Winchester, TN | STORM TOTAL SNOWFALL NOW UP TO 2.1 INCHES. |
| Feb 9, 9:54 PM CST | SNOW 1.5 | 3 Ne Meridianville, AL | |
| Feb 9, 10:00 PM CST | SNOW 1 | New Market, AL | |
| Feb 9, 10:00 PM CST | HEAVY SNOW 3 | 5 W Decatur, AL | |
| Feb 9, 10:15 PM CST | SNOW 2 | 2 Nw Hartselle, AL | SLICK SPOTS ALSO BEING REPORTED ON AREA ROADWAYS. |
| Feb 9, 10:15 PM CST | SNOW 2 | Harvest, AL | UPDATE. STORM TOTAL NOW UP TO 2 INCHES. |
| Feb 9, 10:30 PM CST | SNOW 1.7 | Madison, AL | CHARM SITE 172 IN TONEY. |
| Feb 9, 10:30 PM CST | SNOW 2 | 1 Se Owens Crossroads, AL | |
| Feb 9, 10:30 PM CST | HEAVY SNOW 2.3 | Madison, AL | DOWNTOWN MADISON STORM TOTAL SNOWFALL NOW UP TO 2.3 INCHES. |
| Feb 9, 10:30 PM CST | SNOW 2.3 | Madison, AL | UPDATE. DOWNTOWN MADISON STORM TOTAL SNOWFALL NOW UP TO 2.3 INCHES. |
| Feb 9, 10:41 PM CST | SNOW 1.7 | 3 Ne Meridianville, AL | UPDATE. STORM TOTAL NOW UP TO 1.7 INCHES AS SNOW IS COMING TO AN END. |
| Feb 9, 11:00 PM CST | SNOW 1.7 | 1 N Madison, AL | |
| Feb 9, 11:00 PM CST | SNOW 2 | Boaz, AL | |
| Feb 9, 11:30 PM CST | SNOW 1.8 | 5 W Guntersville, AL | MEASURED IN GRASSY. STORM TOTAL SNOWFALL NOW UP TO 1.75 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WWUS44 KHUN 091019 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 419 AM CST WED FEB 9 2011 ...ACCUMULATING SNOWFALL EXPECTED ACROSS THE TENNESSEE VALLEY LATE THIS AFTERNOON AND TONIGHT... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE NORTHERN GULF OF MEXICO TODAY AND TONIGHT...AND BRING ACCUMULATING SNOWFALL TO THE AREA LATE THIS AFTERNOON AND TONIGHT. TOTAL SNOWFALL AMOUNTS AROUND 2 OR MORE INCHES ARE EXPECTED THROUGH EARLY THURSDAY MORNING. ALZ001>005-091800- /O.UPG.KHUN.WS.A.0003.110210T0000Z-110210T1200Z/ /O.NEW.KHUN.WS.W.0004.110209T2100Z-110210T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS 419 AM CST WED FEB 9 2011 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING AND AREAS AFFECTED: SNOW SHOULD BEGIN TO FALL ACROSS NORTHWEST ALABAMA LATE THIS AFTERNOON AND INCREASE IN INTENSITY BY THE EARLY EVENING. THE ACCUMULATING SNOW WILL TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT. * ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS AROUND TWO INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS. * IMPACTS: SNOW SHOULD BEGIN TO ACCUMULATE ON ROADWAYS BY THE EARLY EVENING. BRIDGES AND OVERPASSES WILL BE THE FIRST TO RECEIVE ACCUMULATING SNOWFALL... WITH SECONDARY ROADS BECOMING SLICK AND HAZARDOUS DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS NECESSARY... DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ ALZ006>010-016-TNZ076-096-097-091800- /O.UPG.KHUN.WS.A.0003.110210T0000Z-110210T1200Z/ /O.NEW.KHUN.WS.W.0004.110210T0000Z-110210T1200Z/ MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN- FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE... WINCHESTER 419 AM CST WED FEB 9 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING AND AREAS AFFECTED: SNOW WILL BEGIN TO FALL ACROSS NORTHEASTERN ALABAMA...AND SOUTHERN MIDDLE TENNESSEE BY THE EARLY EVENING. THE SNOW WILL TAPER OFF FROM WEST TO EAST DURING THE OVERNIGHT HOURS. * ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS AROUND TWO INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HIGHEST AMOUNTS WILL GENERALLY BE SOUTH OF THE TENNESSEE RIVER. * IMPACTS: SNOW SHOULD BEGIN TO ACCUMULATE ON ROADWAYS WITHIN A COUPLE OF HOURS OF THE START OF THE EVENT. BRIDGES AND OVERPASSES WILL BE THE FIRST TO RECEIVE ACCUMULATING SNOWFALL... WITH SECONDARY ROADS BECOMING POTENTIALLY SLICK BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS NECESSARY... DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ KDW/CCC
5 follow-up statements
337 WWUS44 KHUN 091757 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1157 AM CST WED FEB 9 2011 ...ACCUMULATING SNOWFALL EXPECTED ACROSS THE TENNESSEE VALLEY LATE THIS AFTERNOON AND TONIGHT... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE NORTHERN GULF OF MEXICO THROUGH TONIGHT...AND BRING ACCUMULATING SNOWFALL TO THE AREA LATE THIS AFTERNOON AND TONIGHT. TOTAL SNOWFALL AMOUNTS RANGING FROM ONE TO THREE INCHES ARE EXPECTED THROUGH EARLY THURSDAY MORNING. ALZ001>005-100100- /O.CON.KHUN.WS.W.0004.110209T2100Z-110210T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS 1157 AM CST WED FEB 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST THURSDAY. * TIMING AND AREAS AFFECTED: SNOW SHOULD BEGIN TO FALL ACROSS NORTHWEST ALABAMA LATE THIS AFTERNOON AND INCREASE IN INTENSITY BY THE EARLY EVENING. THE ACCUMULATING SNOW WILL TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT. * ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS AROUND TWO INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS. * IMPACTS: SNOW SHOULD BEGIN TO ACCUMULATE ON ROADWAYS BY THE EARLY EVENING. BRIDGES AND OVERPASSES WILL BE THE FIRST TO RECEIVE ACCUMULATING SNOWFALL... WITH SECONDARY ROADS BECOMING SLICK AND HAZARDOUS DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS NECESSARY... DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS... LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU... AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ ALZ006>010-016-TNZ076-096-097-100100- /O.CON.KHUN.WS.W.0004.110210T0000Z-110210T1200Z/ MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN- FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE... WINCHESTER 1157 AM CST WED FEB 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. * TIMING AND AREAS AFFECTED: SNOW WILL BEGIN TO FALL ACROSS NORTHEASTERN ALABAMA...AND SOUTHERN MIDDLE TENNESSEE BY THE EARLY EVENING. THE SNOW WILL TAPER OFF FROM WEST TO EAST DURING THE OVERNIGHT HOURS. * ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS AROUND TWO INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS: SNOW SHOULD BEGIN TO ACCUMULATE ON ROADWAYS WITHIN A COUPLE OF HOURS OF THE START OF THE EVENT. BRIDGES AND OVERPASSES WILL BE THE FIRST TO RECEIVE ACCUMULATING SNOWFALL... WITH SECONDARY ROADS BECOMING POTENTIALLY SLICK BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS NECESSARY... DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS... LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU... AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ RSB
370 WWUS44 KHUN 100008 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 608 PM CST WED FEB 9 2011 ...ACCUMULATING SNOWFALL EXPECTED ACROSS THE TENNESSEE VALLEY TONIGHT... .A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE NORTHERN GULF OF MEXICO TONIGHT BRINGING ACCUMULATING SNOWFALL TO THE AREA. TOTAL SNOWFALL AMOUNTS RANGING FROM ONE TO THREE INCHES ARE EXPECTED THROUGH EARLY THURSDAY MORNING. ALZ001>010-016-TNZ076-096-097-100900- /O.CON.KHUN.WS.W.0004.000000T0000Z-110210T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 608 PM CST WED FEB 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * TIMING AND AREAS AFFECTED: SNOW WILL QUICKLY SPREAD ACROSS THE ENTIRE AREA THIS EVENING. THE SNOW WILL BEGIN TO TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT. * ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS AROUND TWO INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS: SNOW SHOULD BEGIN TO ACCUMULATE ON ROADWAYS WITHIN A COUPLE OF HOURS OF THE START OF THE EVENT. BRIDGES AND OVERPASSES WILL BE THE FIRST TO RECEIVE ACCUMULATING SNOWFALL... WITH SECONDARY ROADS BECOMING POTENTIALLY SLICK BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS NECESSARY... DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS... LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU... AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ SS
865 WWUS44 KHUN 100402 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1002 PM CST WED FEB 9 2011 ALZ001>004-100515- /O.CAN.KHUN.WS.W.0004.000000T0000Z-110210T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON 1002 PM CST WED FEB 9 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WINTER STORM WARNING. SNOW CONTINUES TO DECREASE IN COVERAGE AND INTENSITY OVER NORTHWEST ALABAMA. THERE WILL STILL BE A CHANCE OF VERY LIGHT SNOW BUT NO ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED. $$ ALZ005>010-016-TNZ076-096-097-100900- /O.CON.KHUN.WS.W.0004.000000T0000Z-110210T1200Z/ LIMESTONE-MADISON-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE- LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1002 PM CST WED FEB 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * TIMING AND AREAS AFFECTED: THE SNOW IS BEGINNING TO DIMINISH BUT STILL COULD RECEIVE UP TO ONE INCH BEFORE TAPERING OFF AFTER MIDNIGHT. * ACCUMULATIONS: ADDITIONAL SNOWFALL ACCUMULATIONS UP TO ONE INCH POSSIBLE. * IMPACTS: SLICK SPOTS ON AREA ROADS WILL BE POSSIBLE...ESPECIALLY ON BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS NECESSARY... DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS... LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU... AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$
631 WWUS44 KHUN 100527 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1127 PM CST WED FEB 9 2011 ALZ005>007-TNZ076-096-097-100630- /O.CAN.KHUN.WS.W.0004.000000T0000Z-110210T1200Z/ LIMESTONE-MADISON-MORGAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...ATHENS...HUNTSVILLE...DECATUR... LYNCHBURG...FAYETTEVILLE...WINCHESTER 1127 PM CST WED FEB 9 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WINTER STORM WARNING. SNOWFALL HAS DIMINISHED RAPIDLY ACROSS NORTH CENTRAL ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THUS...HAVE CANCELED THE WINTER STORM WARNING FOR LIMESTONE...MADISON...AND MORGAN COUNTIES IN NORTH ALABAMA ALONG WITH MOORE...LINCOLN...AND FRANKLIN COUNTIES IN TENNESSEE. SLICK SPOTS ON ROADWAYS ALONG WITH ICY BRIDGES AND OVERPASSES WILL STILL BE POSSIBLE OVER THESE AREAS. $$ ALZ008>010-016-101200- /O.CON.KHUN.WS.W.0004.000000T0000Z-110210T1200Z/ MARSHALL-JACKSON-DEKALB-CULLMAN- INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO... FORT PAYNE...CULLMAN 1127 PM CST WED FEB 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * TIMING AND AREAS AFFECTED: THE SNOW IS BEGINNING TO DIMINISH BUT STILL COULD RECEIVE UP TO ONE INCH BEFORE TAPERING OFF AFTER MIDNIGHT. * ACCUMULATIONS: ADDITIONAL SNOWFALL ACCUMULATIONS UP TO ONE INCH POSSIBLE. * IMPACTS: SLICK SPOTS ON AREA ROADS WILL BE POSSIBLE... ESPECIALLY ON BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED THAT WILL MAKE TRAVEL DANGEROUS. IF TRAVEL IS NECESSARY... DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS... LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU... AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$
159 WWUS44 KHUN 100634 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1234 AM CST THU FEB 10 2011 ALZ008>010-016-100745- /O.CAN.KHUN.WS.W.0004.000000T0000Z-110210T1200Z/ MARSHALL-JACKSON-DEKALB-CULLMAN- INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO... FORT PAYNE...CULLMAN 1234 AM CST THU FEB 10 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WINTER STORM WARNING. SNOWFALL HAS DIMINISHED ACROSS NORTHEAST ALABAMA WITH WIDESPREAD INCH TO ONE AND ONE HALF INCH REPORTS. THUS...THE WINTER STORM WARNING HAS BEEN CANCELLED FOR CULLMAN...DEKALB...JACKSON...AND MARSHALL COUNTIES. SLICK SPOTS ON ROADWAYS ALONG WITH ICY BRIDGES AND OVERPASSES WILL STILL BE POSSIBLE OVER THESE AREAS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this winter storm warning went out at Feb 9, 3:29 AM CST, 50 minutes earlier.
Area forecast discussion, Feb 9, 3:29 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
329 AM CST WED FEB 9 2011
.DISCUSSION...
THE SYSTEM THAT WILL IMPACT THE TN VALLEY THIS EVENING IS CURRENTLY
DROPPING SNOW ACROSS PORTIONS OF KANSAS...OKLAHOMA...MISSOURI AND
TEXAS. WHILE SNOWFALL AMOUNTS IN THAT AREA ARE CLIMBING TO NEAR ONE
FOOT...SIGNIFICANTLY SMALLER SNOWFALL AMOUNTS ARE EXPECTED AS THIS
STORM SLIDES INTO THE SOUTHEAST.
THIS AFTERNOON INTO TONIGHT...AS THE CENTER OF THIS SYSTEM DIVES INTO
THE GULF EARLY THIS AFTERNOON...A COLD FRONT EXTENDING NORTHWARD INTO
ARKANSAS WILL PUSH EASTWARD. MODELS INDICATE THAT PRECIPITATION WILL
BEGIN IN THE FAR WESTERN PORTIONS OF THE CWA BETWEEN 21-00Z THIS
EVENING. DUE TO THE STRENGTH OF THE LOW LEVEL DRY LAYER...IT MAY TAKE
AWHILE FOR THE COLUMN TO SATURATE DOWN TO THE SURFACE. THEREFORE AM
THINKING THAT THE PRECIP WILL BE DELAYED SOMEWHAT AT ONSET (I.E.
CLOSER TO THE 00Z TIMEFRAME). THE DENDRITIC GROWTH ZONE (-10 TO -20C)
IS LARGELY SATURATED WITH SOME DECENT LIFT FROM 00-06Z...BUT THE SFC
DRY LAYER EXTENDS UP BTWN 6000-8000FT (DEPENDING ON WHICH MODEL IS TO
BE BELIEVED) AT THE BEGINNING OF THIS PERIOD. SNOWFALL RATES SHOULD
BE GREATEST DURING THIS PERIOD AS PRECIP SPREADS QUICKLY EASTWARD
ACROSS THE CWA. DRY AIR WILL THEN QUICKLY CUT INTO THE AIRMASS FROM
ABOVE AND END PRECIPITATION LARGELY BY 12Z. SOME LINGERING -SN COULD
CONTINUE ACROSS THE FAR EASTERN PORTION OF THE CWA UNTIL ARND 15Z
THOUGH.
SNOWFALL TOTALS ACROSS THE AREA LOOK TO BE CONFIDENTLY IN THE 1-3
INCH RANGE BUT NUMEROUS FACTORS WILL IMPACT WHETHER OR NOT NORTH
ALABAMA WILL BE ABOVE OR BELOW OUR 2 INCH WARNING CRITERIA. MODEL
DYNAMICS HAVE NOT BEEN VERY IMPRESSIVE WITH THIS STORM...WHICH COMBINED
WITH A CONTINUED INDICATION OF DRYING OF THE AIRMASS OVER THE
SOUTHEAST DECREASES CONFIDENCE IN SNOWFALL TOTALS MUCH ABOVE ARND 1.5
INCHES. BUT IN TERMS OF SFC TEMPS IMPACTING ACCUMULATION TOTALS -
TEMPS THIS AFTERNOON SHOULD TOP OUT AROUND 40 DEGREES BEFORE THE
FRONT PUSHES THROUGH...BUT THE COLD TEMPERATURES THIS MORNING SHOULD
HELP GROUND SURFACES REMAIN COOL ENOUGH TO NOT MELT TOO MUCH
PRECIPITATION AS IT INITIALLY FALLS. THE FACT THAT SNOWFALL WILL BE
OCCURRING AFTER DUSK WILL ALSO HELP INCREASE TOTALS. MODELS HAVE ALSO
NOT HAD AN ACCURATE HANDLE ON SNOW AMOUNTS UP IN THE MIDWEST...WHICH
MAY SUGGEST AN UNDER-REPRESENTED MOISTURE SURGE AHEAD OF THIS SYSTEM.
TRAVEL IMPACTS WILL BE LIKELY WITH THIS EVENT...SO EVEN WITH
BORDERLINE SNOWFALL TOTALS OF AROUND 2 INCHES ACROSS OUR CWA WE WILL
BE UPGRADING OUR WINTER STORM WATCH TO A WARNING WITH THIS FORECAST
PACKAGE ISSUANCE.
BEYOND TOMORROW...A COLD PERIOD WILL CONTINUE THROUGH THE END OF THE
WORK WEEK BEFORE TEMPERATURES RISE BACK INTO THE 40S AND 50S FOR THE
WEEKEND. HIGH PRESSURE BUILDING BACK ACROSS THE SOUTHEAST UNDER A
MORE ZONAL MID LEVEL FLOW PATTERN WILL ALLOW THINGS TO REMAIN CALM
FOR MUCH OF THE EXTENDED FORECAST. THE GFS/DGEX SUGGEST SOME LIGHT
PRECIP THAT COULD MOVE ACROSS THE VALLEY ON MONDAY EVENING AS A
SHORTWAVE MOVES ACROSS THE MID LEVEL FLOW...BUT MOST OTHER GLOBAL
MODELS KEEP ANY PRECIP CONFINED TO THE GREAT LAKES AREA. EVEN IF
THIS PRECIP SHOULD PAN OUT IT WILL BE IN THE FORM OF RAIN INSTEAD OF
ANYTHING FROZEN OR FREEZING. SO A RETURN TO MORE SEASONABLE
TEMPERATURES AND QUITE CONDITIONS LOOK TO BE A MUCH WELCOME BREAK FOR
THIS REGION UNTIL CLOSER TO THE END OF NEXT WEEK.
&&
.AVIATION.../FROM 06Z TAFS. NO CHANGES/
SFC LOW NOW HAS MOVED INTO N CENTRAL TX WHILE THE 5H
UPPER TROF AXIS EXTENDS ACROSS ERN COLORADO. MID/HIGH CLOUDS (VFR) WILL
INCREASE IN COVERAGE THRU 12Z WEDNESDAY MRNG. THE SFC LOW WILL MOVE
ALONG THE GULF COAST LATE WEDNESDAY AFTN AND NIGHT SPREADING LIGHT
SNOW ACROSS THE ENTIRE TN VALLEY...MAINLY BETWEEN 00Z AND 09Z. MVFR
CONDITIONS ARE EXPECTED FROM 23Z WEDNESDAY EVENING THRU THE END OF
THE FCST PERIOD FOR BOTH KMSL AND KHSV.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 41 20 35 19 42 / 30 90 10 0 0
SHOALS 39 20 34 16 42 / 50 90 10 0 0
VINEMONT 41 21 35 18 43 / 30 90 10 0 0
FAYETTEVILLE 39 20 33 15 41 / 30 90 10 0 0
ALBERTVILLE 44 22 37 18 43 / 20 90 20 0 0
FORT PAYNE 44 23 39 19 44 / 20 90 20 0 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...MORGAN.
TN...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&
DISCUSSION...CCC
AVIATION...007Hazardous weather outlook, Feb 8, 12:58 PM CST, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1258 PM CST TUE FEB 8 2011 ALZ001>010-016-TNZ076-096-097-091115- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1258 PM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SNOW IS EXPECTED TO MOVE INTO NORTHWESTERN ALABAMA LATE WEDNESDAY AFTERNOON...AND RAPIDLY SPREAD ACROSS THE REMAINDER OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE DURING WEDNESDAY EVENING. THE SNOW WILL TAPER OFF FROM WEST TO EAST OVERNIGHT WEDNESDAY AND THURSDAY MORNING. TOTAL SNOWFALL ACCUMULATIONS OF AROUND 2 INCHES ARE EXPECTED. A COLD AIRMASS WILL MOVE INTO THE AREA BEHIND THE SYSTEM...WITH SINGLE DIGIT WIND CHILL TEMPERATURES POSSIBLE ON FRIDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. RSB/KDW
Nearby
Winter Storm Warnings in Alabama, 2011Winter Storm Warnings in Tennessee, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.